Alert archive / West Virginia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 163, NWS Charleston, WV

August 27, 2000Wayne County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Aug 27, 2000, 5:35 PM EDT for Wayne County, West Virginia. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 27, 2000, 5:35 PM EDT (21:35 UTC)
Expired
Aug 27, 2000, 6:00 PM EDT
In force
25 min
Issued by
NWS Charleston, WV
Area
Whole counties

County Wayne County, WV

What was reported inside it

TimeReportWhereRemark
Aug 27, 5:45 PM EDTThunderstorm WindEast Lynn, WVSeveral trees and large branches fell across roads.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1431 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 272134
SVRCRW
WVC099-272200-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
535 PM EDT SUN AUG 27 2000

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAYNE COUNTY IN WEST VIRGINIA...

* UNTIL 600 PM EDT...

* AT 533 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM 4 MILES SOUTH OF EAST LYNN LAKE...MOVING SOUTHEAST AT
  20 MPH.

.

<<CALL TO ACTION>>THIS STORM HAS A HISTORY OF PRODUCING DAMAGING
WINDS AND LARGE HAIL.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

$$

LAT...LON 3809 8251 3794 8233 3804 8220 3811 8227
          3817 8227 3822 8235

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 4:00 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Aug 27, 4:00 PM EDT, 1 hour 35 minutes before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087-
KYZ101>103-105-VAZ003-004-280747-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
400 PM EDT SUN AUG 27 2000

UPPER LOW AND VORT MAX TO MOVE ACROSS REGION THIS EVENING. A FEW
SHOWERS/THUNDERSTORMS FIRING UP AS WE SPEAK.  MUCH OF THIS ACTIVITY
SHOULD DIE DOWN AFTER THE SUN SETS. WILL KEEP CHC POPS FOR EARLY
EVENING AND PUT MENTION FOR DENSE FOG AS SKIES CLEAR AND TEMPS
DROP.  UPPER RIDGING STARTS TO TAKE HOLD ON THE FORECAST AREA ON
MONDAY...ALONG WITH DRYING.  FWC/FAN TEMPS PRETTY CLOSE AND USED A
COMBO THROUGHOUT.

.RLX...
WV...NONE.
VA...NONE.
KY...NONE.
OH...NONE.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 5:11 PM EDTSevere Thunderstorm WarningRLXRoane34 min
Aug 27, 6:12 PM EDTFlash Flood WarningRLXCalhoun63 min
Aug 27, 6:44 PM EDTFlash Flood WarningRLXBraxton31 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.